Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Sep 11, 2006, 6:17 PM CDT for McDonough County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2006, 6:17 PM CDT (23:17 UTC)
- Expired
- Sep 12, 2006, 12:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County McDonough County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 112321
FFWDVN
ILC109-120515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
617 PM CDT MON SEP 11 2006
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF MACOMB
* UNTIL 1215 AM CDT
* AT 612 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM THUNDERSTORMS OVER SOUTHEAST PORTIONS OF MCDONOUGH COUNTY...
IN THE TOWN OF ADAIR. ADDITIONAL THUNDERSTORMS WERE MOVING INTO
CENTRAL AND EASTERN MCDONOUGH COUNTY AS WELL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADAIR...
INDUSTRY...MACOMB AND BUSHNELL
FLASH FLOODING MEANS WATER WILL RISE RAPIDLY TO LEVELS CAUSING A
THREAT TO LIFE AND PROPERTY. TAKE IMMEDIATE PRECAUTIONS.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
LAT...LON 4063 9091 4063 9060 4062 9059 4062 9045
4039 9045 4038 9047 4028 9047 4028 9091
$$
JAZ1 follow-up statement
000
WGUS73 KDVN 120149
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
848 PM CDT MON SEP 11 2006
ILC109-120158-
MCDONOUGH IL-
848 PM CDT MON SEP 11 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MCDONOUGH COUNTY...
THE FLOOD WATERS HAVE SUBSIDED IN THOSE LOCATIONS WHICH EXPERIENCED
EARLIER FLOODING. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4063 9091 4063 9060 4062 9059 4062 9045
4039 9045 4038 9047 4028 9047 4028 9091
$$
JAZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:10 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 11, 3:10 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 310 PM CDT MON SEP 11 2006 .SYNOPSIS... SURFACE LOW AT 19Z WAS OVER NORTHEAST MISSOURI WITH INVERTED TROUGH EXTENDING NORTHEAST THROUGH EASTERN IA. A WARM FRONT ARCED NORTHEAST THEN EAST FROM THE LOW THROUGH FAR SE IA INTO CENTRAL IL. AT UPPER LEVELS...POSITIVE TILT TROUGH AXIS EXTENDED FROM ONTARTIO TO CENTRAL PLAINS. MAIN LOW WAS OVER ND/MN BORDER WITH SEVERAL EMBEDDED SHORTWAVES IN CYCLONIC FLOW. ONE STRONG SHORTWAVE WAS LIFTING NE OUT OF CWA TOWARD LAKE MI...WHILE ANOTHER WAS MOVING THROUGH KS AND A MORE VIGOROUS PIECE OF ENERGY WAS DROPING SOUTH ALONG SD/WY BORDER. AT H8...LOW WAS OVER EAST CENTRAL IA WITH DRY PUNCH BEHIND GREAT LAKES SHORTWAVE CREATING CLEARING OF IFR CLOUDS AND DESTABILIZATION HELPING TO FEED DEVELOPING THUNDERSTORMS OVER SE IA INTO W CENTRAL IL. UPPER LOW PRESSURE TO DOMINATE THROUGH MID WEEK...FOLLOWED BY RIDGING LATE WEEK AND YET ANOTHER STRONG UPPER LOW TO IMPACT AREA OVER WEEKEND. && .SHORT TERM...TONIGHT THROUGH MONDAY... IMMEDIATE CONCERN IS STRONG TO SEVERE THUNDERSTORMS POPPING UP AHEAD OF SURFACE LOW IN NE MO...SE IA...AND W CENTRAL IL WHERE SUNSHINE BROKE OUT THIS AFTERNOON. THIS THREAT WILL END BY EVENING WTIH NIGHTTIME STABILIZATION. BROAD DEEP CYCLONIC FLOW TO LINGER OVERNIGHT WITH CIGS AND VISBILITIES GOING TO IFR AND AREAS OF LIFR DUE TO ABUNDANT MOISTURE LINGERING. THREAT OF HEAVY RAINFALL ALONG HIGHWAY 20 CORRIDOR HAS ENDED AS MAIN DEFORMATION ZONE PRECIPITATION AXIS AT H8 HAS SHIFTED INTO WI. WRF/NAM HAD BEST HANDLE ON SHORT TERM TRENDS AND GENERALLY USED THROUGH MON. SHORTWAVE OVER HIGH PLAINS IS PROGGED TO PHASE WITH LOW OVER ND/MN AS IT DROPS S-SE ACROSS EASTERN IA ON TUESDAY. QG FORCING WILL HAVE PLENTY OF LINGERING LOW LEVEL MOISTURE TO PRODUCE SCATTERED SHOWERS AND CONTINUED CHANCE POPS. LINGERING CLOUDS AND MOISTURE WILL LIMIT DIURNAL SWING WITH LOWS IN 50S AND 60S AND HIGHS TUE MAINLY IN 60S...CLOSE TO MAV GUIDANCE. ..SHEETS.. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY... LINGERING SHRA OR SPRINKLES GOING TUESDAY NIGHT AS UPPER LOW MOVES ACROSS THE AREA. THERE IS STILL SOME DISAGREEMENT ON WHETHER OR NOT ANY SPRINKLES/SHRA WILL OCCUR ON MONDAY. LOW LEVEL LAPSE RATES BECOME QUITE STEEP SO IT IS IN THE REALM OF POSSIBILITY. FOR NOW WILL CONTINUE WITH A DRY FCST. FOG A POSSIBILITY WED NIGHT/THURSDAY MORNING AS CALM WINDS AND COOLER TEMPS INTERACT WITH THE DAMP GROUND. WILL LEAVE MENTION OF FOG OUT FOR NOW BUT LATER SHIFTS WILL NEED TO RE-EVALUATE POTENTIAL FOR FOG WED NIGHT. DRY WX FOR THURSDAY/FRIDAY AS UPPER RIDGE EXITS THE AREA ALLOWING RETURN SOUTHERLY FLOW TO DEVELOP. SHOULD SEE TEMPS CLIMB TO AROUND OR SLIGHTLY ABOVE NORMAL COME FRIDAY. RESPECTABLE WAA/MOISTURE TRANSPORT DEVELOPS FRIDAY NIGHT WITH THE STRONGEST WEST OF THE CWFA. STILL THIS MAY BE ENOUGH TO GENERATE SOME WAA SHRA ACROSS THE SOUTHWEST THIRD OF THE CWFA. STRENGTH OF THE WAA ON SATURDAY SHOULD POP SOME DIURNAL CONVECTION SO WILL CONTINUE WITH THE SILENT 20 POPS. A FAIRLY IMPRESSIVE SYSTEM TO AFFECT THE AREA NEXT WEEKEND. TIMING DIFFERENCES EXIST IN ALL MODELS BUT THE NEXT STRONG COLD FRONT SHOULD SWEEP THROUGH THE AREA IN THE SUN NIGHT/MONDAY TIME PERIOD AND HAVE THEREFORE GONE WITH SCHC OR CHC POPS. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEEETS/08
Hazardous weather outlook, Sep 11, 12:46 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1246 PM CDT MON SEP 11 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121800- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1246 PM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH OF INTERSTATE 80 IN ILLINOIS...EAST OF A LINE FROM WAPELLO TO FARMINGTON IN SOUTHEAST IOWA...AND OVER CLARK COUNTY IN NORTHEAST MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON IN A WARM AND MOIST AIRMASS AHEAD OF A LOW PRESSURE SYSTEM IN SOUTH CENTRAL IOWA. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING HAIL UP TO NICKEL SIZE AND DAMAGING WIND GUSTS IN THE SLIGHT RISK AREA. AN ISOLATED TORNADO IS POSSIBLE... MAINLY WHERE STORMS MAY INTERACT WITH A SURFACE WARM FRONT SOUTH OF INTERSTATE 80 IN ILLINOIS. THERE IS A LOW RISK FOR FLASH FLOODING ALONG THE HIGHWAY 20 CORRIDOR IN EASTERN IOWA AS ADDITIONAL SHOWERS FALL OVER NEARLY SATURATED SOILS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM FOR BUCHANAN...DELAWARE AND DUBUQUE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN NEXT SATURDAY NIGHT AND SUNDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON OVER WEST CENTRAL ILLINOIS AND FAR NORTHEAST MISSOURI. SHEETS
In the hours before
Local storm report, Sep 11, 3:52 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 PM CDT MON SEP 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL LA HARPE 40.58N 90.97W
09/11/2006 M0.75 INCH HANCOCK IL LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY SHERIFF.
&&
JH2Local storm report, Sep 11, 4:45 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT MON SEP 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 NW BUSHNELL 40.59N 90.56W
09/11/2006 M0.50 INCH MCDONOUGH IL TRAINED SPOTTER
ONE-HALF INCH HAIL REPORTED BY SPOTTER.
&&
JH2Local storm report, Sep 11, 5:04 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT MON SEP 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 N BUSHNELL 40.59N 90.50W
09/11/2006 M0.75 INCH MCDONOUGH IL TRAINED SPOTTER
PENNY SIZE HAIL REPORTED BY TRAINED SPOTTER.
&&
JH2The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:02 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 42 min |
| Sep 11, 4:24 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 36 min |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.